MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24683
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the right superficial femoral artery.A 6.0 x200, 135cm charger balloon catheter was advanced for dilation.However, during third inflation at 14 atmospheres, the balloon ruptured.The device was retrieved and the procedure was completed with a different device.There were no patient complications reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the right superficial femoral artery.A 6.0 x200, 135cm charger balloon catheter was advanced for dilation.However, during third inflation at 14 atmospheres, the balloon ruptured.The device was retrieved and the procedure was completed with a different device.There were no patient complications reported.It was further reported that the target lesion had 80% stenosis, with little tortuousity and moderate calcification.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a charger 6 x 200, 135cm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was present in the balloon which is indicative of a leak.The returned device was attached to an encore inflation unit and positive pressure was applied and liquid was observed to be leaking from a balloon pinhole located approximately 21 mm proximally of the distal marker band.An examination of the balloon material and proximal marker band identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination of the shaft of the device found no issues.A visual examination found no issues or damage to the markerbands of the device.No other issues were identified during the product analysis.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11262741
Report Number2134265-2021-01072
Device Sequence Number3384321
Product Code LIT
UDI-Device Identifier08714729804369
UDI-Public08714729804369
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2023
Device Model Number24683
Device Catalogue Number24683
Device Lot Number0026222949
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR